Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 15, 2013, 5:21 PM CDT for Lowndes County, Montgomery County, Pike County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2013, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 15, 2013, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
Counties Lowndes County, AL, Montgomery County, AL, Pike County, AL
The radar
The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
310
WWUS84 KBMX 152221
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT MON JUL 15 2013
ALZ042-044-049-152245-
LOWNDES AL-MONTGOMERY AL-PIKE AL-
521 PM CDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE...MONTGOMERY AND
EASTERN LOWNDES COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGOON PARK TO 8 MILES
SOUTHEAST OF GOSHEN...AND MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MEADVILLE...
MONTGOMERY...
GOSHEN...
HAYNEVILLE...
FORT DEPOSIT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8619 3178 8615 3179 8620 3196 8619
3196 8630 3205 8631 3204 8639 3196 8641
3196 8664 3236 8671 3240 8665 3234 8650
3241 8646 3243 8637 3241 8631 3249 8631
3250 8626 3243 8619 3242 8610 3161 8589
TIME...MOT...LOC 2221Z 082DEG 20KT 3244 8623 3166 8602
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 3:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT MON JUL 15 2013 .DISCUSSION... IN THE SHORT TERM...ALABAMA WILL REMAIN ON THE SOUTHERN PERIPHERY OF A RATHER LARGE UPPER LEVEL HIGH CENTERED OVER THE OHIO VALLEY. THE EASTERLY FLOW ACROSS THE SOUTHEAST STATES WILL KEEP US IN A RATHER TROPICAL AIR MASS THROUGH AT LEAST THE MIDDLE OF THE WEEK. IT LOOKS LIKE MOISTURE DEPTH TOMORROW WILL BE A BIT LESS THAN TODAY...SO EXPECT FEWER SHOWERS/STORMS TOMORROW. BY THE MIDDLE TO END OF THE WEEK...PWAT AND K-INDEX VALUES RETURN TO MORE NORMAL/CLIMO LEVELS...SO WOULD EXPECT NORMAL/CLIMO LEVEL POPS. ANY SHOWERS AND STORMS EXPERIENCED THROUGH THE PERIOD...WHILE EFFICIENT RAIN PRODUCERS...ARE NOT LIKELY TO PRODUCE EXCESSIVE WINDS OR HAIL. BY THE WEEKEND...THE RIDGE IS FORECAST TO BREAK DOWN AS A LOWER AMPLITUDE LONGWAVE TROUGH DIPS INTO THE EASTERN CONUS. TIMING OF SHORTWAVES WITHIN THIS LONGWAVE PATTERN BECOMES INCREASINGLY PROBLEMATIC...AND ADDING ANY VALUE ON TOP CLIMO POPS BECOMES INCREASINGLY DIFFICULT. WITH THE BREAK DOWN OF THE RIDGE...HIGH TEMPS AGAIN DROP TO BELOW CLIMO VALUES. /61/ && .AVIATION... 18Z TAF DISCUSSION. MAINLY VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON. SHOWERS AND STORMS COULD BRING IFR TO MVFR CIGS/VIS AT ANY SITE. KMGM AND KTOI STAND THE BEST CHANCE OF SEEING THIS DURING THE 21-00Z TIME FRAME AS THUNDERSTORMS ORGANIZE AND MOVE WESTWARD FROM GEORGIA. CONDITIONS SHOULD IMPROVE AFTER SUNSET WITH CIGS AROUND DAYBREAK NOT EXPECTED TO BE PARTICULARLY IMPACTFUL AS A DROP IN LOW-LEVEL MOISTURE SHOULD LEAD TO ONLY INTERMITTENT MVFR CONDITIONS. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 88 69 91 71 / 10 0 0 30 20 ANNISTON 71 87 70 90 71 / 10 0 10 30 20 BIRMINGHAM 72 87 73 91 74 / 10 0 10 30 20 TUSCALOOSA 74 89 73 92 74 / 10 10 10 20 20 CALERA 72 87 72 91 73 / 10 0 10 30 20 AUBURN 69 86 71 89 71 / 40 10 0 30 20 MONTGOMERY 72 89 72 90 73 / 30 10 10 30 20 TROY 71 87 71 89 71 / 40 10 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 12:38 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1238 PM CDT MON JUL 15 2013 ALZ011>015-017>050-161745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1238 PM CDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 4:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT MON JUL 15 2013
ALZ048-050-152215-
BARBOUR AL-RUSSELL AL-
424 PM CDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL AND BARBOUR COUNTIES
UNTIL 515 PM CDT...
AT 418 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LUMPKIN GEORGIA TO 15
MILES SOUTHEAST OF FORT GAINES GEORGIA...AND MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PHENIX CITY...
EUFAULA...
HURTSBORO...
CLIO...
LAKEPOINT RESORT STATE PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8574 3178 8566 3186 8567 3199 8559
3202 8543 3241 8544 3241 8533 3247 8533
3247 8499 3242 8496 3233 8500 3225 8489
3213 8505 3201 8505 3189 8513 3177 8513
3174 8519 3169 8522 3170 8541 3161 8542
TIME...MOT...LOC 2121Z 097DEG 22KT 3201 8480 3150 8484
56Special weather statement, Jul 15, 5:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT MON JUL 15 2013
ALZ048-152230-
RUSSELL AL-
502 PM CDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 530 PM
CDT...
AT 500 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTH OF LAKEPOINT RESORT STATE PARK...OR 15
MILES NORTH OF EUFAULA...MOVING NORTHWEST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HURTSBORO...
UCHEE...
RUTHERFORD...
HATCHECHUBBE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3213 8505 3207 8505 3206 8519 3215 8527
3215 8542 3231 8544 3241 8543 3241 8533
3242 8532 3217 8502
TIME...MOT...LOC 2202Z 125DEG 37KT 3212 8513
56Special weather statement, Jul 15, 5:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT MON JUL 15 2013
ALZ047-152300-
LEE AL-
510 PM CDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 600 PM CDT...
AT 510 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CUSSETA TO BEANS MILL TO
GRIFFEN MILL TO 7 MILES WEST OF LADONIA...AND MOVING WEST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OPELIKA...
AUBURN...
BEAUREGARD...
AUBURN UNIVERSITY...
MOUNT JEFFERSON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3247 8533 3241 8533 3241 8543 3249 8544
3250 8549 3257 8566 3258 8566 3258 8569
3270 8570 3271 8567 3271 8561 3273 8557
3273 8529 3275 8528 3275 8515 3262 8517
3247 8513
TIME...MOT...LOC 2211Z 094DEG 26KT 3276 8526 3264 8528
3255 8527 3243 8521
56Special weather statement, Jul 15, 5:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT MON JUL 15 2013
ALZ045-046-048>050-152245-
BARBOUR AL-BULLOCK AL-MACON AL-PIKE AL-RUSSELL AL-
515 PM CDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...EASTERN PIKE...EASTERN
MACON...WESTERN BARBOUR AND BULLOCK COUNTIES UNTIL 545 PM CDT...
AT 514 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SEALE TO COMER TO
TEXASVILLE...AND MOVING NORTHWEST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MIDWAY...
HURTSBORO...
CLIO...
UNION SPRINGS...
BRUNDIDGE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3174 8590 3224 8586 3254 8559 3250 8549
3249 8543 3241 8543 3241 8533 3245 8533
3233 8507 3204 8532 3170 8535 3170 8541
3161 8542 3161 8555
TIME...MOT...LOC 2215Z 114DEG 36KT 3230 8523 3208 8542
3167 8545
56Special weather statement, Jul 15, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT MON JUL 15 2013
ALZ042-044-049-152245-
LOWNDES AL-MONTGOMERY AL-PIKE AL-
521 PM CDT MON JUL 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE...MONTGOMERY AND
EASTERN LOWNDES COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGOON PARK TO 8 MILES
SOUTHEAST OF GOSHEN...AND MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MEADVILLE...
MONTGOMERY...
GOSHEN...
HAYNEVILLE...
FORT DEPOSIT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8619 3178 8615 3179 8620 3196 8619
3196 8630 3205 8631 3204 8639 3196 8641
3196 8664 3236 8671 3240 8665 3234 8650
3241 8646 3243 8637 3241 8631 3249 8631
3250 8626 3243 8619 3242 8610 3161 8589
TIME...MOT...LOC 2221Z 082DEG 20KT 3244 8623 3166 8602
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:24 PM CDT | Special Weather Statement | BMX | Barbour, Russell | 51 min |
| Jul 15, 5:02 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jul 15, 5:10 PM CDT | Special Weather Statement | BMX | Lee | 50 min |
| Jul 15, 5:15 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Macon, Russell | 30 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | BMX | Chambers | 34 min |
| Jul 15, 5:45 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 45 min |
| Jul 15, 6:00 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 30 min |
| Jul 15, 6:06 PM CDT | Special Weather Statement | BMX | Autauga, Dallas, Lowndes | 54 min |
| Jul 15, 6:19 PM CDT | Special Weather Statement | BMX | Shelby | 41 min |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.